Hail, Crawford
- When
- November 6, 6:35 AM CST
- Where
- Crawford County, Alma
- Measured
- 1.5 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.480, -94.230
Strong to severe thunderstorms developed across portions of northwestern Arkansas during the early morning hours of the 6th, to the north of a cold front that had pushed into northern Texas and Louisiana. The strongest storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across portions of northwestern Arkansas during the early morning hours of the 6th, to the north of a cold front that had pushed into northern Texas and Louisiana. The strongest storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 6, 5:25 AM CST, 1 hour 10 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 525 AM CST Mon Nov 6 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR ceilings will continue to develop across most of eastern Oklahoma and western Arkansas and persist into tonight. && .PREV DISCUSSION... /Issued 354 AM CST Mon Nov 6 2017/ DISCUSSION... After above normal and a few record high temperatures on Sunday, it is going to feel a bit like winter over the next few days, with a good deal of clouds, and temperatures which will be 10 to 20 degrees below normal, through at least mid week. Low clouds have gradually been expanding to the west overnight, with drizzle ongoing across southwest MO and perhaps far northeast Oklahoma. Persistent east/northeast low level flow is expected through at least the next 24 hours. This will keep temperatures pretty uniform across the area, with not much diurnal change today. Low clouds will likely fill in over most of the region with light showers developing across far eastern Oklahoma and western Arkansas. Tonight, the temperature forecast is dependent on the amount of cloud cover. There may be more clearing from the west late tonight or breaks in the overcast that would allow the temps to drop, but otherwise, most locations should stay in the mid 40s to lower 50s. Another northern stream shortwave trough will pass to our northeast on Tuesday, with light rain chances continuing across southeast Oklahoma and Arkansas. A stronger storm system will move east from the northern Rockies on Wednesday, spreading rain east across the central and southern Plains, with some snow mixed in for the High Plains. Precipitation should end by Wednesday night, and we'll finally have a couple warmer days by Thursday/Friday. && .PRELIMINARY POINT TEMPS/POPS... TUL 55 46 50 37 / 20 0 10 40 FSM 58 53 58 46 / 60 30 30 40 MLC 57 50 56 41 / 20 10 20 40 BVO 51 43 48 35 / 10 10 10 40 FYV 56 50 53 38 / 60 30 20 40 BYV 55 49 51 37 / 70 40 20 30 MKO 55 49 52 40 / 20 10 10 40 MIO 55 46 48 36 / 20 10 10 30 F10 56 47 52 39 / 20 10 10 40 HHW 65 54 63 47 / 20 10 20 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...18
Hazardous Weather Outlook National Weather Service Tulsa OK 632 AM CST Mon Nov 6 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 632 AM CST Mon Nov 6 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Far Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Isolated thunderstorms will remain possible across far eastern Oklahoma through western Arkansas this morning. No severe weather is expected, however a few stronger cells could produce small hail. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... Cool conditions are expected for much of this week...with increasing rain chances mainly Tuesday and Wednesday. weather.gov/tulsa contains additional information.
Special Weather Statement National Weather Service Tulsa OK 635 AM CST MON NOV 6 2017 ARZ019-020-029-061300- Sebastian AR-Franklin AR-Crawford AR- 635 AM CST MON NOV 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN... SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 700 AM CST... At 634 AM CST, a strong thunderstorm was located over Alma, moving east at 40 mph. Pea to dime size hail will be possible with this storm. Locations in or near the path include... Van Buren... Mountainburg... Alma... Mulberry... Dyer... Rudy... Fern... Kibler... Concord... Shibley... Meg... Piney... Pleasant Hill... Toney... Vesta... Lonelm... Furry... Cecil... Cravens... This includes the following highways, Interstate 40 in Arkansas between mile markers 7 and 31. Interstate 49 between mile markers 22 and 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3537 9431 3558 9432 3567 9397 3538 9384 TIME...MOT...LOC 1234Z 266DEG 33KT 3545 9420
The Western Arkansas radar (KSRX), 24 km away, was scanning. The volume nearest the first event began at 12:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 723452.